Nebraska, 2004

Hail in Nebraska, June 12, 2004

June 12, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:17 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 12, 1:17 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
217 PM CDT SAT JUN 12 2004

.DISCUSSION...
BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA.

ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER
SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000
J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER
THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY
FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN
UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO
SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO...
MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE
CURRENTLY ACTIVE STORMS.

SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY
1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE
MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW
OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE
ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF
INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN
SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS
ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE
AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT
POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING
ACTIVITY.

IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE
THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG-
FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES
INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP
FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN
CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION.
CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES.

 &&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jun 12, 10:36 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT SAT JUN 12 2004

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-122300-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
1136 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON INTO TONIGHT.
SEVERE STORMS ARE POSSIBLE EARLY THIS AFTERNOON INTO THIS EVENING
WITH HAIL AND DAMAGING WINDS THE MAIN HAZARD.

LOW PRESSURE OVER KANSAS AND A WARM FRONT IN SOUTHEAST NEBRASKA WILL
BRING WARM AND MOIST AIR BACK NORTH INTO EASTERN NEBRASKA AND
SOUTHWEST IOWA.  STRONG INSTABILITY AND AN UPPER LEVEL
DISTURBANCE MOVING INTO EASTERN NEBRASKA WILL HELP CAUSE THUNDERSTORM
DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY.  THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED FROM THIS AFTERNOON
INTO LATE EVENING.

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-122300-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
1136 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALL AFTERNOON AND
EVENING.  LARGE HAIL...DAMAGING WINDS ARE THE PRIMARY THREATS...BUT
ISOLATED TORNADOES ARE POSSIBLE. HEAVY RAIN COULD ALSO ACCOMPANY THE
STRONGER STORMS.

VERY UNSTABLE CONDITIONS HAVE DEVELOPED AS WARM MOIST AIR MOVES
NORTH INTO THE REGION FROM KANSAS AND MISSOURI.  STRONG
THUNDERSTORMS HAVE DEVELOPED EARLY...AND STORMS ARE LIKELY TO
CONTINUE INTO THE EVENING.

DUE TO THE EARLY AND RAPID DEVELOPMENT OF THUNDERSTORMS...
A CONFERENCE CALL WILL NOT BE SCHEDULED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY AND AGAIN
THURSDAY.  THE STRONGEST STORMS WILL LIKELY BE FROM LATE AFTERNOON
THROUGH LATE EVENING. SEVERE STORMS...AGAIN WITH LARGE HAIL AND
DAMAGING WINDS...WILL BE POSSIBLE BOTH LATE SUNDAY AND LATE MONDAY.
LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE PREPARED FOR IMMEDIATE ACTIVATION THIS
AFTERNOON AND EVENING.

POLLACK

In the hours before

Local storm report, Jun 12, 1:29 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
229 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             ASHLAND                 41.04N 96.37W
06/12/2004  1.00 INCH        SAUNDERS           NE   LAW ENFORCEMENT

&&

TFL
Local storm report, Jun 12, 1:44 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
244 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     3 NW LITTLE SIOUX       41.84N 96.07W
06/12/2004                   HARRISON           IA   CO-OP OBSERVER

            6 TO 8 INCH DIAMETER TREE LIMBS DOWN. DOWNSPOUT RIPPED
            OFF OF HOUSE.

&&

TFL
Local storm report, Jun 12, 1:53 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
253 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND GST     4 SE GRETNA             41.10N 96.19W
06/12/2004  58 MPH           SARPY              NE   CO-OP OBSERVER

0240 PM     HAIL             7 NNE TOBIAS            40.51N 97.29W
06/12/2004  1.75 INCH        SALINE             NE   EMERGENCY MNGR

&&

TFL
Local storm report, Jun 12, 2:14 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
314 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             OMAHA                   41.26N 96.01W
06/12/2004  0.88 INCH        DOUGLAS            NE   AMATEUR RADIO

            178TH AND CENTER

&&

TFL
Local storm report, Jun 12, 2:58 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
358 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             OMAHA                   41.26N 96.01W
06/12/2004  0.88 INCH        DOUGLAS            NE   AMATEUR RADIO

            ONE HUNDRED SEVENTY EIGHTH AND MAPLE STREETS IN OMAHA.

&&

JB
Local storm report, Jun 12, 3:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
405 PM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             3 E WAHOO               41.22N 96.56W
06/12/2004  0.88 INCH        SAUNDERS           NE   PUBLIC

&&

JB

The radar

The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
June 12, 3:05 PM CST
Where
Douglas County, Omaha
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.267, -96.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405077.